Aa
Aa
A
A
A
Close
Avatar universal

Petechiea & Normal Platelets, High WBC

I have had a petechiea rash for around 5 months.  I thought this was odd because last year I had a pulmonary embolism, & would not expect to have clotting issues.  (PE was assumed to be due to BC Pill, all diagnostic tests normal & otherwise healthy. I have been off coumadin for almost a year.)  So I had my blood tested around 4 months ago and platelets tested normal.  The petechiea has persisted and is a little worse, more widespread along with slight increase in bruising, which is odd for me.  I had another CBC last week, platelets were normal, but WBC were high at 14.  The doc ran again this week and again the platelets are normal but WBC is high at 13.  High count is due to neutrophils.  I am asymptomatic w/regards to infection, although I have had extreme fatigue and a lot of weird aches/pains lately (flank pain & belly pain).  These pains were so intermittent that I have not thought much of them. But now the doc is sending me to an internist for additional eval.  Not sure what to think - can the high WBC and petechia be related to the same issue?  And can petechiea be causes by something other than low platelets?  Should I pursue the follow up appt w/the internist?
3 Responses
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi
Welcome to the MedHelp forum!
Hope you have stopped the birth control pills by now and adopted another method of contraception. If not please do that and see if it helps take care of petechiae.
They can also result from autoimmune disorders, such as lupus or rheumatoid arthritis, bone marrow disorders such as leukemia, inflammation of the veins, as a side effect of certain medications including the BC pills itself, viral infections, such as EBV and septicemia or infection in blood.
I think you should discuss these possibilities with your doctor. It is difficult to comment beyond this without examining. A comprehensive investigation is required keeping all the points in mind.
Hope this helps. Take care!
Avatar universal
Thanks for your comments.  One more quick question - can Phentermine cause an elevated WBC count?
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi
Welcome to the MedHelp forum!
Increased WBC is not a listed or known side effect of Phentermine. If no other cause is found maybe you can stop this and see.
Hope this helps. Take care!
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.